Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 80, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 16, 2011, 6:15 PM MDT for Cherry County, Nebraska. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 6:15 PM MDT (00:15 UTC)
- Expired
- Jun 16, 2011, 7:00 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 6:30 PM MDT | TSTM WND GST 60 | 35 S Merriman, NE | ESTIMATED 5 INCH BRANCHES WERE DOWN DUE TO WIND. |
| Jun 16, 6:30 PM MDT | HAIL 0.88 | 10 Se Merriman, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:55 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1720 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
805 WUUS53 KLBF 170015 SVRLBF NEC031-170100- /O.NEW.KLBF.SV.W.0080.110617T0015Z-110617T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 615 PM MDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 700 PM MDT * AT 613 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ELI TO DIPPING VAT MEADOW...AND MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MOTHER LAKE AROUND 620 PM MDT. INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY ROAD AROUND 625 PM MDT. MEDICINE LAKE AROUND 635 PM MDT. ROUND LAKE AROUND 640 PM MDT. SPECKEL MEIR LAKE...STEER CREEK CAMPGROUND...SCHOOLHOUSE LAKE AND WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER AROUND 700 PM MDT. OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE HIGHWAY 61 MILE MARKER 170 AND CODY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && LAT...LON 4300 10098 4209 10143 4210 10202 4298 10200 TIME...MOT...LOC 0015Z 266DEG 22KT 4296 10144 4219 10189 WIND...HAIL 60MPH 1.00IN $$ JACOBS
3 follow-up statements
201 WWUS53 KLBF 170030 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 730 PM CDT THU JUN 16 2011 NEC031-170100- /O.CON.KLBF.SV.W.0080.000000T0000Z-110617T0100Z/ CHERRY NE- 630 PM MDT THU JUN 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN CHERRY COUNTY UNTIL 700 PM MDT... AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ELI TO MOTHER LAKE...MOVING EAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... MEDICINE LAKE AND ROUND LAKE AROUND 640 PM MDT. WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER AROUND 655 PM MDT. SCHOOLHOUSE LAKE...SPECKEL MEIR LAKE AND NENZEL AROUND 700 PM MDT. OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE CODY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. && LAT...LON 4300 10098 4209 10143 4210 10202 4298 10200 TIME...MOT...LOC 0030Z 266DEG 22KT 4291 10144 4214 10175 WIND...HAIL 60MPH 1.00IN $$ JACOBS
626 WWUS53 KLBF 170046 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 746 PM CDT THU JUN 16 2011 NEC031-170100- /O.CON.KLBF.SV.W.0080.000000T0000Z-110617T0100Z/ CHERRY NE- 646 PM MDT THU JUN 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN CHERRY COUNTY UNTIL 700 PM MDT... AT 640 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF ELI TO 5 MILES SOUTHWEST OF WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER...MOVING EAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... SCHOOLHOUSE LAKE AND SPECKEL MEIR LAKE AROUND 655 PM MDT. NENZEL AND STEER CREEK CAMPGROUND AROUND 700 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES IN ADDITION TO WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. && LAT...LON 4300 10098 4209 10143 4210 10202 4298 10200 TIME...MOT...LOC 0046Z 266DEG 22KT 4293 10126 4214 10155 WIND...HAIL 60MPH 1.00IN $$ JACOBS
790 WWUS53 KLBF 170100 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 800 PM CDT THU JUN 16 2011 NEC031-170109- /O.EXP.KLBF.SV.W.0080.000000T0000Z-110617T0100Z/ CHERRY NE- 700 PM MDT THU JUN 16 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHERRY COUNTY WILL EXPIRE AT 800 PM CDT/700 PM MDT/... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL CHERRY COUNTY UNTIL 730 PM MDT. LAT...LON 4300 10098 4209 10143 4210 10202 4298 10200 TIME...MOT...LOC 0059Z 266DEG 22KT 4293 10115 4214 10144 $$ JACOBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:11 PM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 16, 2:11 PM MDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 311 PM CDT THU JUN 16 2011 .SYNOPSIS... H5 CLOSED LOW OVER SOUTHWEST CANADA AND H5 WEAKER CLOSED LOW MOVING INTO THE OHIO VALLEY. WAVE MOVING INTO SOUTHEAST WYOMING NORTHEAST COLORADO WITH DEVELOPING ECHOES OVER SAME AREA. && .DISCUSSION... MODELS AGREE QUITE WELL. HRR LITTLE OVER DONE WITH ECHOES ALREADY PROGGED TO DEVELOP THIS AFTERNOON OVER CENTRAL CHERRY. THROUGH 12Z FRIDAY...WATER VAPOR IMAGERY REVEALS A SHORTWAVE TROUGH WOBBLING ACROSS SOUTHERN ALBERTA AND SASKATCHEWAN...WITH A LOBE OF ENERGY ROTATING FROM THE MAIN TROUGH INTO SOUTHERN IDAHO. CLOSER INVESTIGATION OF THE 1.5 PV PRESSURE SURFACE WOULD SUGGEST A DISTURBANCE QUICKLY ROUNDING THE BASE OF THE WEST COAST TROUGH PUSHING EAST INTO SOUTHERN UTAH. AHEAD OF THESE FEATURES...SURFACE LOW PRESSURE HAS BEGUN TO DEEPEN OVER THE HIGH PLAINS...WITH SOUTHERLY RETURN FLOW ACROSS CENTRAL NEBRASKA. DEW POINTS ARE SLOWING INCREASING INTO THE LOW TO MID 60S SOUTH OF INTERSTATE 80. FURTHER NORTH...MID TO UPPER 50S ARE THE NORM. THE DEEPENING LOW PRESSURE IS DRAWING A WARM FRONT NORTH...WHICH WAS OBJECTIVELY ANALYZED OVER KANSAS WITH A SECOND BOUNDARY ANALYZED OVER THE PANHANDLE OF NEBRASKA. ALL OF THIS SHOULD COME INTO PLAY THIS EVENING AS THUNDERSTORMS /SOME OF WHICH MAY BE SEVERE/ LOOK POSSIBLE ACROSS THE OUTLOOK AREA. INCREASED LIFT AND THE INFLUENCE OF THE HIGHER TERRAIN OF THE ROCKIES HAVE ALREADY SPARKED OFF A FEW STRONG STORMS OVER SOUTHERN WYOMING AND NORTHERN COLORADO. THE LIFT ASSOCITATED WITH THE SHORTWAVE TROUGH WILL SHIFT EAST AS DOES A SUBTLE INVERTED TROUGH/BOUNDARY. STORMS WILL INITIATE ALONG THE TROUGH OVER THE PANHANDLE OF NEBRASKA WHERE ML CAPE VALUES OF 1000 TO 2000 J/KG AND 40 TO 50 KTS OF 0-6 KM BULK SHEAR WILL PROMOTE THE POSSIBILITY OF SEVERE WEATHER. LARGE HAIL WITH DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT. HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT WEST OF HIGHWAY 83...ESPECIALLY GIVEN THE VERY STEEP 0 TO 2 KM LAPSE RATES AND BACKED LOW LEVEL FLOW. HOWEVER LCL HEIGHTS WILL REMAIN FAIRLY HIGH...WITH ONLY MODEST LOW LEVEL CAPE /0 TO 3KM/ OF GENERALLY LESS THAN 50 J/KG AND T/TD SPREADS THAT REMAIN LARGE. STORMS WOULD SHIFT EAST THROUGH THE EVENING WHERE MUCH BETTER INSTABILITY IS IN PLACE...BUT AS DOES A PRETTY STOUT CAP. WOULD EXPECT THE STORMS/NEW CONVECTION TO EVENTUALLY ERODE THE LID LATER THIS EVENING. AGAIN STORMS WOULD HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL /GIVEN OVER 4000 J/KG OF CAPE ALREADY PRESENT AND INCREASING SHEAR ALOFT/. THE STORMS MORE THAN LIKELY WILL HAVE TROUBLE ROOTING INTO THE BOUNDARY LAYER TONIGHT...SO THE THREAT OF TORNADOES IS NOT EXPECTED LATER TONIGHT. HOWEVER...BUFKIT SOUNDINGS POINT TO ELEVATED LONG SKINNY CAPE BY 03Z TONIGHT ACROSS THE PLATTE RIVER BASIN...A CONCERN FOR THE ALREADY SWOLLEN RIVERS OF THE PLATTE BASIN. PW VALUES SURGE THIS EVENING TO AOA 1.25 INCHES...WITH THE NAM CONTINUALLY SUGGESTING OVER 3 INCHES OF QPF FOR THE CITY OF NORTH PLATTE. THE NAM SOLUTION IS OVER DOING THE QPF...BUT A QUICK INCH OR TWO WOULD BE POSSIBLE...ESPECIALLY SINCE A CONVECTIVE COMPLEX LOOKS PROBABLE. ALL IN ALL...IT MAY BE A BUSY NIGHT. PRECIPITATION ENDING OVER NORTH CENTRAL NEBRASKA FRIDAY AFTERNOON AS UPPER LOW OVER EASTERN MONT ANNA PUSHES A COOL FRONT INTO MINNESOTA. PARTIAL CLEARING AND TEMPERATURES ONCE AGAIN AROUND 80 ON FRIDAY. RELATIVELY DRY FRIDAY INTO SATURDAY OVER MOST OF THE FORECAST AREA. WEAK WAVE MOVING ACROSS THE FORECAST AREA ON SATURDAY AFTERNOON WILL SUPPORT SHOWERS AND THUNDERSTORMS OVER WESTERN NEBRASKA. ANOTHER NICE WAVE MOVES THROUGH THE FORECAST AREA SUNDAY NIGHT INTO MONDAY WITH THUNDERSTORMS ALONG THE WARM FRONT OVER MAINLY NORTHEAST NEBRASKA. H5 LOW DRIFTS OVER MONTANA SUNDAY THROUGH TUESDAY BEFORE FINALLY DROPPING SOUTHEAST INTO WESTERN AND NORTH CENTRAL NEBRASKA WEDNESDAY. CLOUDY AND SLIGHTLY COOLER TUESDAY AND WEDNESDAY AND THEN WARMING TOWARDS THE END OF THE PERIOD. && .AVIATION... THE FOCUS FOR THE KLBF AND KVTN TAF FORECAST WILL BE THE POTENTIAL FOR THUNDERSTORMS THIS EVENING/OVERNIGHT AS STRONG DISTURBANCE IS EXPECTED TO TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS NORTH OF A LIFTING WARM FRONT. CURRENT TAFS WOULD SUGGEST 2SM +TSRA AFTER 02Z FOR KLBF AND 3SM TSRA AT VTN. LARGE HAIL TO THE SIZE OF GOLF BALLS WITH DAMAGING WIND GUSTS IN EXCESS OF 45KTS WOULD BE POSSIBLE WITHIN AND NEAR ANY STORM DEVELOPMENT. THE INITIAL DEVELOPMENT IS ONGOING ACROSS THE MOUNTAINS OF WYOMING AND COLORADO. AS THE DISTURBANCE SHIFTS EAST...FURTHER INITIATION IS EXPECTED TO COMMENCE LATE AFTERNOON OVER THE HIGH PLAINS OF EASTERN COLORADO/WESTERN WYOMING. STORMS WILL CONTINUE EAST EVENTUALLY COMBINING INTO A CONVECTIVE COMPLEX OVER CENTRAL NEBRASKA THROUGH 06Z. THEREAFTER CEILINGS AND VISIBILITIES SHOULD LIFT...HOWEVER A FEW DETERMINISTIC MEMBERS WOULD SUGGEST MVFR STRATUS REMAINING THROUGH DAWN. AS OF NOW...WILL RETURN PREVAILING CONDITIONS AT BOTH TERMINALS TO VFR SHORTLY AFTER 06Z AS SREF PROBS REMAIN BELOW 50 PERCENT FOR THE LOWER FLIGHT CATEGORIES...BUT WILL CONTINUE TO MONITOR. && .HYDROLOGY... NEAR STEADY FLOWS ON THE NORTH PLATTE RIVER ABOVE LAKE MCCONAUGHY CAN BE EXPECTED INTO THIS WEEKEND. SNOW MELT CONTINUES OVER THE SOURCE REGION OF THE NORTH PLATTE RIVER AND WILL DO SO FOR THE NEXT SEVERAL WEEKS...THEREFORE RELEASES FROM UPSTREAM RESERVOIRS IN WYOMING WILL REMAIN HIGH. BELOW LAKE MCCONAUGHY...NO INCREASED RELEASES ARE PLANNED BELOW LAKE MCCONAUGHY THIS WEEK WITH THE STAGE EXPECTED TO REMAIN STEADY NEAR 7.5 FEET WITH MAJOR FLOODING TO CONTINUE. FOR THE PLATTE RIVER NEAR BRADY...A STEADY STAGE NEAR 7.9 FEET IS FORECAST THROUGH SUNDAY WITH MINOR FLOODING TO CONTINUE. HEAVY RAINFALL ALONG BOTH THE NORTH AND SOUTH PLATTE RIVER BASIN IS POSSIBLE THROUGH THE OVERNIGHT TONIGHT AS A STRONG DISTURBANCE SPARKS OFF THUNDERSTORMS THIS EVENING. DUE TO THE CONVECTIVE NATURE OF THE STORMS...WIDESPREAD FLOOD POTENTIAL REMAINS LOW. HOWEVER SEVERAL MODEL SOLUTIONS SUGGEST THAT ISOLATED THUNDERSTORMS WILL CONGEAL INTO A CONVECTIVE COMPLEX WHICH WOULD HAVE THE POTENTIAL TO DROP A QUICK INCH OR TWO OF RAINFALL ON THE ALREADY SWOLLEN RIVER BASINS OF THE NORTH PLATTE AND PLATTE RIVER. WILL NOT ISSUE A FLASH FLOOD WATCH FOR THE RIVER...DUE TO UNCERTAINTY IN THE CONVECTIVE NATURE OF STORMS AND THE FACT THAT THE RIVER IS ALREADY AT FLOOD STAGE. BUT...COMMUNITIES AND TOWNS SUCH AS THE CITY OF NORTH PLATTE MAY NEED A QUICK URBAN FLOOD ADVISORY TONIGHT...AS IMPLEMENTED FLOOD CONTROL PROCEDURES MAY CAUSE STREET FLOODING IN LOW LYING AREAS. OF COURSE THIS WOULD BE HIGHLY DEPENDENT ON THE DEVELOPMENT OF STORMS TONIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ004>006-008-022>026-035>037-056>058-094. && SHORT TERM/EXTENDED...POWER AVIATION...JACOBS
Hazardous weather outlook, Jun 16, 2:40 PM MDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT THU JUN 16 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-172045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 340 PM CDT THU JUN 16 2011 /240 PM MDT THU JUN 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP AND MOVE INTO THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA AFTER 4 PM MDT. THE THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND POSSIBLY ISOLATED TORNADOES. THE GREATEST THREAT OF SEVERE WEATHER...INCLUDING ISOLATED TORNADOES WILL BE ALONG AND WEST OF HIGHWAY 61 FROM EARLY TO MID EVENING. THEN...FROM THE LATE EVENING AND OVERNIGHT HOURS...THE STORMS ARE LIKELY TO CONGEAL INTO A LARGE CLUSTER OF STORMS AND TRACK NORTHEAST. THE THREAT OF LARGE HAIL AND DAMAGING WIND GUSTS REMAIN. ALSO...VERY HEAVY RAINFALL OF GREATER THAN AN INCH CAN BE EXPECTED WITHIN THUNDERSTORM DEVELOPMENT. THIS MAY LEAD TO FLASH FLOODING...ESPECIALLY IN AREAS WHERE RIVER LEVELS REMAIN HIGH FROM SPRING SNOW MELT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGHOUT THE WEEKEND. A FEW OF THE STORMS MAY BECOME SEVERE...ALTHOUGH GENERAL THUNDERSTORMS WILL BE MOST COMMON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING ACROSS THE OUTLOOK AREA...ESPECIALLY FOR COUNTIES NEAR AND WEST OF HIGHWAY 61. SPOTTERS ARE ENCOURAGED TO RELAY SEVERE HAIL...SEVERE WIND AND ANY TORNADO REPORTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
In the hours before
Special weather statement, Jun 16, 4:47 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 547 PM CDT THU JUN 16 2011 NEZ004-094-162330- SHERIDAN NE-WESTERN CHERRY NE- 447 PM MDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY AND CENTRAL SHERIDAN COUNTIES UNTIL 530 PM MDT... AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SMITH LAKE STATE WILDLIFE MANAGEMENT AREA... OR 18 MILES SOUTH OF RUSHVILLE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GORDON... HIGHWAY 250 CROSSING THE NIOBRARA RIVER... HIGHWAY 27 CROSSING THE NIOBRARA RIVER... INTERSECTION OF HIGHWAY 27 AND MILLS ROAD... ROCK HILL... MORGAN LAKE... HIGHWAY 27 MILE MARKER 200... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Local storm report, Jun 16, 5:14 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 3 SSW ELI 42.90N 101.46W
06/16/2011 E1.00 INCH CHERRY NE PUBLIC
&&
JAHSENMALocal storm report, Jun 16, 5:18 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 20 SSW MERRIMAN 42.65N 101.85W
06/16/2011 E1.50 INCH CHERRY NE PUBLIC
&&
SPRINGERLocal storm report, Jun 16, 5:42 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 17 E MERRIMAN 42.92N 101.36W
06/16/2011 E0.75 INCH CHERRY NE PUBLIC
&&
JAHSENMASpecial weather statement, Jun 16, 5:52 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 652 PM CDT THU JUN 16 2011 NEZ094-170030- WESTERN CHERRY NE- 552 PM MDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY COUNTY UNTIL 630 PM MDT... AT 552 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BILLYS LAKE TO BINGHAM...AND MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MORGAN LAKE... DIPPING VAT MEADOW... MOTHER LAKE... ROUND LAKE... WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. SCHULTZ
Local storm report, Jun 16, 6:05 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 16 S GORDON 42.57N 102.20W
06/16/2011 M1.00 INCH SHERIDAN NE PUBLIC
WINDS UP TO 40 MPH.
&&
JAHSENMAThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:08 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 52 min |
| Jun 16, 6:09 PM MDT | Flash Flood Warning | LBF | Cherry | 5 hr |
| Jun 16, 6:50 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Jun 16, 6:55 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, McPherson | 50 min |
| Jun 16, 7:03 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 42 min |
| Jun 16, 7:30 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 60 min |
| Jun 16, 7:42 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith, Perkins | 48 min |
| Jun 16, 7:54 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Keya Paha, Thomas | 51 min |
| Jun 16, 8:26 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 64 min |
| Jun 16, 8:26 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Keya Paha, Loup, Rock and 1 more | 66 min |
| Jun 16, 8:47 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 43 min |
| Jun 16, 9:07 PM MDT | Areal Flood Advisory | LBF | Custer, Keith, Lincoln, Logan, McPherson, Perkins | 4 hr |
| Jun 16, 9:10 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 65 min |
| Jun 16, 9:44 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.